Alert archive / Missouri / River Flood Warnings in 2007

River Flood Warning 38, NWS Springfield, MO

July 10, 2007Cedar County, Missouri

NWS Springfield, MO issued this river flood warning at Jul 10, 2007, 3:21 PM CDT for Cedar County, Missouri. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jul 10, 2007, 3:21 PM CDT (20:21 UTC)
Expired
Jul 11, 2007, 5:26 AM CDT
In force
14 hr
Issued by
NWS Springfield, MO
Flood severity
Minor

County Cedar County, MO

The radar

The Springfield radar (KSGF), 68 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sac River near Caplinger Mills (CMZM7).

Action stage
14 ft
Minor stage
16 ft
Moderate stage
19 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06919900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KSGF 102021
FLWSGF


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
321 PM CDT TUE JUL 10 2007

...THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED
A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSOURI... 

  SAC RIVER NEAR CAPLINGER MILLS AFFECTING CEDAR COUNTY

.BACKWATER FROM TRUMAN DAM HAS CAUSED THE RIVER LEVEL TO RISE ABOVE
FLOOD STAGE AT CAPLINGER MILLS.

THOSE WITH PROPERTY AND LIVESTOCK ALONG THE RIVER SHOULD CONTINUE TO 
MONITOR RIVER CONDITIONS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE)

MOC039-110821-
/X.NEW.KSGF.FL.W.0038.070710T2021Z-070712T0240Z/
/CMZM7.1.ER.070710T1907Z.070711T0000Z.070711T0240Z.NO/
321 PM CDT TUE JUL 10 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLOOD WARNING FOR 
  THE SAC RIVER NEAR CAPLINGER MILLS.
* UNTIL WEDNESDAY EVENING ...OR UNTIL THE WARNING IS CANCELLED.
* AT  2:45 PM TUESDAY THE STAGE WAS 16.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.4 FEET THIS
EVENING.
* IMPACT...AT 16.0 FEET...MINOR FLOODING BEGINS NEAR THE GAGE SITE, 
  AND THE CAMPGROUND AT CAPLINGER MILLS BEGINS TO FLOOD. 
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 16.6 FEET
  ON JUN 19 2007.

$$

GAEDE
3 follow-up statements
000 
WGUS83 KSGF 110031
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
731 PM CDT TUE JUL 10 2007


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
 
  OSAGE RIVER NEAR SCHELL CITY AFFECTING VERNON COUNTY 
  SAC RIVER NEAR CAPLINGER MILLS AFFECTING CEDAR COUNTY 
  LITTLE OSAGE RIVER NEAR HORTON AFFECTING VERNON COUNTY 


DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE)

MOC217-111531-
/X.EXT.KSGF.FL.W.0031.000000T0000Z-070716T1800Z/
/SCZM7.3.ER.070629T1331Z.070704T1615Z.070715T1800Z.NO/
731 PM CDT TUE JUL 10 2007

...FLOOD WARNING EXTENDED UNTIL MONDAY AFTERNOON...THE FLOOD WARNING 
CONTINUES FOR
  THE OSAGE RIVER NEAR SCHELL CITY.
* UNTIL MONDAY AFTERNOON ...OR UNTIL THE WARNING IS CANCELLED.
* AT  6:45 PM TUESDAY THE STAGE WAS 40.2 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 30.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SUNDAY EARLY AFTERNOON.

$$

MOC217-111531-
/X.CON.KSGF.FL.W.0029.000000T0000Z-070712T1320Z/
/HTNM7.3.ER.070629T0752Z.070702T0230Z.070711T1320Z.NO/
731 PM CDT TUE JUL 10 2007

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE OSAGE RIVER NEAR HORTON.
* UNTIL THURSDAY MORNING ...OR UNTIL THE WARNING IS CANCELLED.
* AT  6:45 PM TUESDAY THE STAGE WAS 42.8 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 41.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW MORNING.
* FLOOD HISTORY...THIS LEVEL COMPARES TO A PREVIOUS CREST OF 42.9 FEET
  ON APR 16 2007.

$$

MOC039-111530-
/X.EXT.KSGF.FL.W.0038.000000T0000Z-070712T0100Z/
/CMZM7.1.ER.070710T1907Z.070710T2115Z.070711T0100Z.NO/
731 PM CDT TUE JUL 10 2007

THE FLOOD WARNING CONTINUES FOR
  THE SAC RIVER NEAR CAPLINGER MILLS.
* UNTIL WEDNESDAY EVENING ...OR UNTIL THE WARNING IS CANCELLED.
* AT  6:45 PM TUESDAY THE STAGE WAS 16.0 FEET. 
* MINOR FLOODING IS OCCURRING AND NONFLOOD FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS EVENING.
* IMPACT...AT 16.0 FEET...MINOR FLOODING BEGINS NEAR THE GAGE SITE, 
  AND THE CAMPGROUND AT CAPLINGER MILLS BEGINS TO FLOOD. 
* FLOOD HISTORY...THIS LEVEL COMPARES TO A PREVIOUS CREST OF 16.2 FEET
  ON JUN 12 2007.

$$
000 
WGUS83 KSGF 110532
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1232 AM CDT WED JUL 11 2007

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  SAC RIVER NEAR CAPLINGER MILLS AFFECTING CEDAR COUNTY 
  LITTLE OSAGE RIVER NEAR HORTON AFFECTING VERNON COUNTY 
  OSAGE RIVER NEAR SCHELL CITY AFFECTING VERNON COUNTY 

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE)

MOC217-112032-
/X.CON.KSGF.FL.W.0031.000000T0000Z-070716T1800Z/
/SCZM7.3.ER.070629T1331Z.070704T1615Z.070715T1800Z.NO/
1232 AM CDT WED JUL 11 2007

THE FLOOD WARNING CONTINUES FOR
  THE OSAGE RIVER NEAR SCHELL CITY.
* UNTIL MONDAY AFTERNOON ...OR UNTIL THE WARNING IS CANCELLED.
* AT 11:45 PM TUESDAY THE STAGE WAS 39.8 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 30.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SUNDAY EARLY AFTERNOON.


$$

MOC217-112032-
/X.CON.KSGF.FL.W.0029.000000T0000Z-070712T1320Z/
/HTNM7.3.ER.070629T0752Z.070702T0230Z.070711T1320Z.NO/
1232 AM CDT WED JUL 11 2007

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE OSAGE RIVER NEAR HORTON.
* UNTIL THURSDAY MORNING ...OR UNTIL THE WARNING IS CANCELLED.
* AT 11:45 PM TUESDAY THE STAGE WAS 42.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 41.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS MORNING.
* IMPACT...AT 41.0 FEET...MINOR FLOODING BEGINS NEAR THE GAGE SITE 
  WHICH MAINLY AFFECTS LOW LYING AREAS, AND FARMLAND ALONG THE LITTLE
  OSAGE RIVER BASIN.  
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 42.1 FEET
  ON JUN 28 2000.

$$

MOC039-112031-
/X.EXT.KSGF.FL.W.0038.000000T0000Z-070712T0624Z/
/CMZM7.1.ER.070710T1907Z.070710T2115Z.070711T0624Z.NO/
1232 AM CDT WED JUL 11 2007

...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING 
CONTINUES FOR
  THE SAC RIVER NEAR CAPLINGER MILLS.
* UNTIL LATE TONIGHT ...OR UNTIL THE WARNING IS CANCELLED.
* AT 11:45 PM TUESDAY THE STAGE WAS 16.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET. 
* IMPACT...AT 16.0 FEET...MINOR FLOODING BEGINS NEAR THE GAGE SITE, 
  AND THE CAMPGROUND AT CAPLINGER MILLS BEGINS TO FLOOD. 
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 16.2 FEET
  ON JUN 12 2007.

$$
000 
WGUS83 KSGF 111026
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
526 AM CDT WED JUL 11 2007


...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS
IN MISSOURI...
 
  SAC RIVER NEAR CAPLINGER MILLS AFFECTING CEDAR COUNTY

.BACKWATER FROM TRUMAN DAM THAT CAUSED THE RIVER LEVEL TO RISE ABOVE
FLOOD STAGE AT CAPLINGER MILLS HAS RECEEDED.

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE)

MOC039-111056-
/X.CAN.KSGF.FL.W.0038.000000T0000Z-070712T0624Z/
/CMZM7.1.ER.070710T1907Z.070710T2115Z.070711T0545Z.NO/
526 AM CDT WED JUL 11 2007

THE FLOOD WARNING IS CANCELLED FOR
  THE SAC RIVER NEAR CAPLINGER MILLS.
* AT  4:45 AM WEDNESDAY THE STAGE WAS 15.4 FEET. 
* FELL BELOW FLOOD STAGE AT 12:45 AM WEDNESDAY.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 14.8 FEET BY TOMORROW
  MORNING.
* IMPACT...AT 16.0 FEET...MINOR FLOODING BEGINS NEAR THE GAGE SITE, 
  AND THE CAMPGROUND AT CAPLINGER MILLS BEGINS TO FLOOD. 
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 16.2 FEET
  ON JUN 12 2007.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Jul 10, 1:19 PM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Jul 10, 1:19 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
119 PM CDT TUE JUL 10 2007

...UPDATE TO AVIATION...

.AVIATION...

FOR THE 18Z TAFS...SCATTERED LIGHT RAIN AND SHOWERS HAVE BEEN
OCCURRING MOST OF THE MORNING ASSOCIATED WITH AN MCV LOCATED OVER
NORTHWEST ARKANSAS. MEANWHILE...A PRE-FRONTAL TROUGH/WIND SHIFT
LINE HAS BEEN MAKING STEADY PROGRESS SOUTHWARD ACROSS NORTHERN
MISSOURI AND EASTERN KANSAS THROUGHOUT THE DAY.

OCCASIONAL MVFR CEILINGS WILL BECOME VFR AS THE TROUGH APPROACHES
THE KJLN AND KSGF TERMINALS. BEHIND THIS TROUGH...THINNER CLOUD
COVER AND BETTER SURFACE HEATING HAVE ALLOWED THUNDERSTORMS TO
DEVELOP ALONG THE SURFACE FRONT. THIS ACTIVITY WILL CONTINUE TO
DEVELOP AND MOVE SOUTHWARD THIS AFTERNOON.

THE SURFACE COLD FRONT SHOULD PASS THROUGH THE TERMINAL SITES
AROUND 00Z BRINGING WITH IT DRIER AIR AND VFR CONDITIONS THROUGH
THE REMAINDER OF THE FORECAST PERIOD.

GAEDE

&&

.PREV DISCUSSION... /ISSUED 632 AM CDT TUE JUL 10 2007/

DISCUSSION...

MAIN CONCERN WILL BE RAINFALL CHANCES AND AMOUNTS LATER TODAY AND
TONIGHT...THEN THE CHANCE FOR NORTHWEST FLOW SYSTEMS IN LATER
PERIODS.

AN UPPER LEVEL TROUGH/SHEAR AXIS THAT HELPED PRODUCE SCATTERED
DIURNAL CONVECTION OVER THE CWFA HAS SHIFTED EAST OF THE AREA.
ANOTHER MORE VIGOROUS SHORTWAVE IS MOVING SOUTHEAST INTO EASTERN KS
AND WESTERN MO ATTM. THEN FINALLY...MORE STORMS ARE OCCURRING ALONG
THE APPROACHING COLD FRONT OVER SOUTHERN SD AND NEB. THE STRONGEST
CONVECTION IS PRESENTLY OVER OK WHERE THE STRONGEST OF THE UPPER
FEATURES ARE PRESENT ALONG WITH DECENT MOISTURE TRANSPORT INTO THE
SOUTHWEST FLANK OF THE CONVECTIVE COMPLEX. IT LOOKS LIKE THE BULK OF
THIS EXISTING CONVECTION WILL REMAIN SOUTH OF THE REGION FOR THE
MOST PART...WITH THE STRONGEST CONVECTION DEVELOPING MORE WEST AND
SOUTHWEST INTO THE LOW LEVEL FLOW OVER OK.

ATTENTION THEN TURNS TO THE NEXT UPSTREAM SFC TROUGH. COMPLEX/MESSY
UPPER LEVEL FEATURES WILL PERSIST OVER THE REGION TODAY WITH THE
SHORTWAVE/UPPER VORT NOW OVER EASTERN KS MOVING SLOWLY EAST INTO MO
TODAY. THE SFC TROUGH UPSTREAM WILL HAVE TO CATCH UP TO THIS FEATURE
LATER TODAY AND EARLY TONIGHT...AND TO BE HONEST NOT SURE HOW MUCH
OF A FACTOR THE SFC TROUGH WILL BE UNTIL TONIGHT WHEN SFC AND UPPER
FEATURES BECOME BETTER POSITIONED TO PRODUCE SIGNIFICANT PRECIP.
MOST OF THE PRECIP SHOULD OCCUR AHEAD OF THE UPPER SHEAR AXIS THIS
AFTERNOON AND EARLY TONIGHT. GIVEN THE RAPID DECAY OF THE NORTHERN
PORTION OF THE CONVECTION OVER EASTERN KS ATTM...AM THINKING WE
SHOULD SEE ENOUGH SUN TO DESTABILIZE THE ATMOSPHERE THIS AFTERNOON
WHILE THE UPPER DIFFLUENCE EAST OF THE SHORTWAVE IS PRESENT. THE WRF
PROGGED SOUNDINGS ARE NOT ALL THAT IMPRESSIVE
THERMODYNAMICALLY...AND BELIEVE INSTABILITY MAY BE UNDERDONE
SOMEWHAT...AND THINK THE MLCAPES FROM THE 03Z SREF LOOK MORE
REASONABLE...AT OR ABOUT 1500 J/KG THIS AFTERNOON. WILL KEEP HEALTHY
POPS GOING OVER THE MO OZARKS TODAY...TAPERING THEM OFF A BIT OVER
THE NORTHWEST PORTION OF THE CWFA. IT LOOKS LIKE THE PRECIP WILL
TAPER OFF FAIRLY RAPIDLY FROM WEST TO EAST TONIGHT...EXITING THE
EASTERN CWFA SHORTLY AFTER 06Z. HIGH FREEZING LEVELS AND HIGH PWATS
WILL AGAIN PRODUCE EFFICIENT CONVECTION AND AREAS OF HEAVY RAINFALL.
WITH WEAK SHEAR...CONVECTION WILL BE PULSE TYPE FAVORING ANY
BOUNDARIES PRESENT. IN GENERAL...EXPECT HEAVIER RAINFALL AMOUNTS
OVER THE EASTERN PORTIONS OF THE CWFA.

HAVE TAPERED BACK POPS WED...SINCE IT LOOKS LIKE WE WILL HAVE A
PERIOD OF SUBSIDENCE IN THE WAKE OF THE EXITING SYSTEM. IF
EVERYTHING PANS OUT...WED SHOULD BE A NICE REFRESHING DAY WITH LOWER
DEWPOINTS AND ABUNDANT SUNSHINE AS SFC HIGH PRESSURE BRIEFLY BUILDS
INTO THE AREA. THE NORTHWEST UPPER FLOW PATTERN IS EXPECTED TO
REMAIN IN PLACE...AND ANOTHER UPSTREAM SHORTWAVE IS EXPECTED TO MOVE
SOUTHEAST INTO THE CENTRAL PLAINS WED NIGHT/THU TIME FRAME WITH
ANOTHER SFC BOUNDARY EXPECTED TO PUSH THROUGH THE REGION THU NIGHT.
THE FAST MOVING AND SUBTLE UPPER FEATURES IN NW FLOW ARE NOTORIOUSLY
HARD TO TIME AND PLACE...BUT ENOUGH AGREEMENT EXISTS IN VARIOUS FCST
MODELS TO GO AHEAD AND KEEP POPS GOING...PRIMARILY FOR THE THU/THU
NIGHT TIME FRAME....WITH BETTER CHANCES OVER SOUTHWEST CWFA. ANOTHER
SFC HIGH IS EXPECTED TO BUILD INTO THE REGION LATE IN THE WEEK. AN
UNUSUALLY HIGH AMPLITUDE FLOW PATTERN WITH A WESTERN RIDGE WILL KEEP
US IN THE NW UPPER FLOW INTO EARLY NEXT WEEK. DSA

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

WFO SGF
Hazardous weather outlook, Jul 10, 12:50 PM CDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1250 PM CDT TUE JUL 10 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1250 PM CDT TUE JUL 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

WIDELY SCATTERED THUNDERSTORM CAPABLE OF PRODUCING FREQUENT
LIGHTNING...WIND GUSTS OF 50 MPH AND HAIL UP TO THE SIZE OF DIMES.
LOCALLY HEAVY RAINFALL AND FLOODING WILL ALSO BE POSSIBLE.

  AREAS AFFECTED AND TIMING:

THUNDERSTORMS ARE EXPECTED ACROSS THE ENTIRE OUTLOOK AREA THROUGH
TONIGHT. THE STRONGEST STORMS ARE EXPECTED TO DEVELOP ALONG AND
NORTHWEST OF A LINE FROM OSAGE BEACH TO JOPLIN AFTER 3 PM.

  DISCUSSION:

EARLY THIS AFTERNOON...A COLD FRONT EXTENDED FROM KANSAS CITY TO
JUST WEST OF CHANUTE KANSAS. AS THE FRONT PUSHES SOUTH INTO CENTRAL
AND SOUTHWEST MISSOURI LATER TODAY...THUNDERSTORMS ARE EXPECTED TO
DEVELOP.

THE STRENGTH OF THE STORMS WILL REMAIN DEPENDENT ON THE AMOUNT OF
INSTABILITY THAT CAN DEVELOP THROUGH LATE AFTERNOON. EXTENSIVE CLOUD
COVER OVER THE REGION THROUGH THE MORNING AND EARLY AFTERNOON HAS
LIMITED INSTABILITY OVER THE REGION. HOWEVER IT APPEARS THAT SOME
AREAS NORTHWEST OF THE OZARK PLATEAU WILL SEE ENOUGH SUNSHINE TODAY
TO ALLOW MODERATE INSTABILITY TO DEVELOP DURING THE LATE AFTERNOON
AND EARLY EVENING.

BECAUSE WINDS ALOFT ARE EXPECTED TO REMAIN WEAK...SLOW STORM MOVEMENT
WILL RESULT IN AREAS OF VERY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ANOTHER UPPER LEVEL DISTURBANCE AND COLD FRONT WILL PRODUCE A CHANCE
FOR THUNDERSTORMS THURSDAY AND THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

TERRY

Nearby

River Flood Warnings in Missouri, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.